Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


what new treatments are availb.?
Jul 5, 2001

in 1997 i found out that i was hiv+ and had pcp.i was in the hospital for 6 days.after leaving the hospital i started my first cocktail which was azt,d4t,and crixivan. at that time my cd4"s-140 vl-750,000 after 6 months on the cocktail my cd4"s climbed to 940 and vl-undetectable, in 1999 my cd4"s dropped to 560 ,vl-75,000 at that time they changed my cocktail to sustiva,ddi and d4t i stayed on that coctail for a yr. and counts didnt change much and the side afffects were to much to take . i took a six month break from all drugs so 6 months ago my counts dropped to cd4-375 ,vl 75,000 so i started the crixivan,azt and d4t again and my counts went to cd4 385,vl 473 after 3 months of taking it. they did a resistance test which showed that i was resistant to NNRTI. SO NOW THIS WEEK I AM GETTING READY TO GO TO THE DOCTOR and discuss new options which they say are limited. can you suggest any new meds and explain to me what resistance to NNRTI means ? and what my next recourse should be?

Response from Dr. Feinberg

Resistance to NNRTI means resistance to the class of non-nucleosides, which includes efavirenz (Sustiva), nevirapine and delavirdine. I don't think it's true that you have no options. It sounds like you could benefit from some of the nucleosides, especially 3TC (Epivir) and abacavir (Ziagen). You probably have a number of protease inhibitors that will work, even if you steer clear of indinavir, including nelfinavir, amprenavir and lopinavir/ritonavir. Cheer up, and good luck!

itonavir


Previous
please help me--question about home HIV test
Next
Risk (from toilet seats)?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement